Alert archive / Ohio / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 151, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Oct 23, 2020, 8:45 PM EDT for Holmes County, Stark County, Wayne County, Ohio. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 23, 2020, 8:45 PM EDT (00:45 UTC)
- Expired
- Oct 23, 2020, 9:45 PM EDT
- In force
- 60 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Holmes County, OH, Stark County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 87 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1593 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
613
WUUS51 KCLE 240045
SVRCLE
OHC075-151-169-240145-
/O.NEW.KCLE.SV.W.0151.201024T0045Z-201024T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
845 PM EDT Fri Oct 23 2020
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Stark County in northeastern Ohio...
Southeastern Wayne County in northeastern Ohio...
Northeastern Holmes County in northeastern Ohio...
* Until 945 PM EDT.
* At 845 PM EDT, a severe thunderstorm was located near Mount Eaton,
or 9 miles northeast of Millersburg, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Canton, Millersburg, Massillon, Alliance, North Canton, Louisville,
Minerva, Brewster, Navarre, Dalton, Waynesburg, East Sparta,
Holmesville, Wilmot, Mount Eaton, Winesburg, East Canton, Apple
Creek, Beach City and Meyers Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4054 8198 4073 8199 4097 8109 4073 8109
4072 8123 4065 8124 4065 8144 4066 8144
4063 8167 4058 8166
TIME...MOT...LOC 0045Z 252DEG 38KT 4068 8182
HAIL...1.00IN
WIND...60MPH
$$
Sefcovic2 follow-up statements
909
WWUS51 KCLE 240110
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
910 PM EDT Fri Oct 23 2020
OHC075-169-240120-
/O.CAN.KCLE.SV.W.0151.000000T0000Z-201024T0145Z/
Wayne OH-Holmes OH-
910 PM EDT Fri Oct 23 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAYNE AND
NORTHEASTERN HOLMES COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4063 8165 4082 8165 4097 8109 4073 8109
4072 8123 4065 8124 4065 8144 4066 8144
TIME...MOT...LOC 0110Z 251DEG 40KT 4077 8142
$$
OHC151-240145-
/O.CON.KCLE.SV.W.0151.000000T0000Z-201024T0145Z/
Stark OH-
910 PM EDT Fri Oct 23 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR STARK COUNTY...
At 910 PM EDT, a severe thunderstorm was located near Canton, moving
east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
Locations impacted include...
Canton, Massillon, Alliance, North Canton, Louisville, Minerva,
Brewster, Navarre, Waynesburg, East Sparta, Wilmot, East Canton,
Beach City, Meyers Lake, Hills And Dales, Robertsville, Maximo and
Perry Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4063 8165 4082 8165 4097 8109 4073 8109
4072 8123 4065 8124 4065 8144 4066 8144
TIME...MOT...LOC 0110Z 251DEG 40KT 4077 8142
HAIL...1.00IN
WIND...60MPH
$$
Campbell179
WWUS51 KCLE 240137
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
937 PM EDT Fri Oct 23 2020
OHC151-240147-
/O.EXP.KCLE.SV.W.0151.000000T0000Z-201024T0145Z/
Stark OH-
937 PM EDT Fri Oct 23 2020
...THE SEVERE THUNDERSTORM WARNING FOR STARK COUNTY WILL EXPIRE AT
945 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and is exiting the warned area. Therefore, the warning will
be allowed to expire. However gusty winds are still possible with
this thunderstorm.
LAT...LON 4063 8165 4082 8165 4097 8109 4073 8109
4072 8123 4065 8124 4065 8144 4066 8144
TIME...MOT...LOC 0137Z 252DEG 38KT 4084 8113
$$
SefcovicWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 23, 7:55 PM EDT, 50 minutes earlier.
Area forecast discussion, Oct 23, 7:55 PM EDT, 50 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 755 PM EDT Fri Oct 23 2020 .SYNOPSIS... As a low moves northeastward from Lake Huron, the trailing cold front sweeps eastward across our region this evening through the wee hours of Saturday morning. Behind the front, a high pressure ridge builds from the Upper Midwest through Saturday. On Sunday, the ridge begins to exit northeastward from our area as a low develops over the southern Great Plains and a warm front begins to approach from the south. && .NEAR TERM /THROUGH SATURDAY NIGHT/... Portions of the severe thunderstorm watch have been dropped in the west. Will pull counties as the storms move east. Previous Discussion... Cyclonic southwesterly to westerly flow aloft persists over our CWA through Saturday. At the surface, a high pressure ridge exits eastward as a cold front approaches. This front should sweep eastward across our CWA from around nightfall this evening through the first hour or two of Saturday morning. Scattered to numerous showers and thunderstorms are expected along and ahead of the front. Moderate instability and effective bulk shear, and moderate to strong DCAPE will likely allow severe thunderstorms with damaging wind gusts to affect northern OH, especially along and west of the I- 71 corridor. The preferred window for severe storms exists through about 10 PM EDT this evening. Despite sizable MUCAPE within the hail growth zone, rather high melting levels should curb the severe hail threat. However, marginally- severe hail the size of quarters is possible with any supercell that develops. Given projected thermodynamics and kinematics (e.g. mixed layer LCL heights and large surface-based effective SRH), there remains a low chance of a tornado, especially in our I-75 corridor counties. Boundary layer stabilization via nocturnal cooling will greatly reduce the threat of severe storms east of I-71 this evening and overnight tonight. Behind the cold front, a surface high pressure ridge builds from the Upper Midwest. Any lingering rain showers behind the front should end by daybreak. However, isolated to scattered lake effect rain showers may stream southeastward from Lake Erie and affect the snowbelt of northeast OH and northwest PA during the predawn hours of Saturday morning as cold air deepens. Low temperatures should reach the upper 30's to mid 40's. The surface high pressure ridge continues building on Saturday. Lake effect stratocumuli should stream southeastward and then southward from Lake Erie. Any lake effect rain showers should end shortly after daybreak as a lowering subsidence inversion and low-level dry air advection contribute to decreasing lake-induced CAPE. It will be much colder with afternoon highs reaching only the mid 40's to around 50 degrees. The surface ridge persists Saturday night as a subtle shortwave ridge builds from the west. Lake effect stratocumuli will stream generally southward and then southwestward from Lake Erie as the mean steering flow within the cloud layer veers from northerly to northeasterly. Skies should trend mainly clear outside the lake effect clouds. Lows should mainly reach the lower to mid 30's, but lows in the upper 30's to near 40 degrees are expected along and very near Lake Erie. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... The weather pattern will shift starting Sunday afternoon as a large upper level trough digs into the Rockies and low pressure begins to develop in the southern Plains. Flow will veer to the southwest throughout the day Sunday as a warm front begins to approach the area from the south. Rain chances will increase Sunday evening into Monday, with the best chance of widespread rain Monday evening through the overnight hours as a frontal boundary slowly moves to the south of the area. Precipitable water values will be well above average for this time of year and rain could be heavy at times, so the flood potential will be monitored closely over the next couple of days. Temperatures will generally be below average both Sunday and Monday, with highs in the 50s each day. Lows will drop into the 40s Sunday night and the upper 30s to lower 40s on Monday night. && .LONG TERM /TUESDAY THROUGH FRIDAY/... Rain chances decrease slightly late Tuesday through early Thursday, although there will likely be lingering cloud cover. Models diverge with the synoptic setup later in the week and the weather pattern will depend on the evolution of low pressure in the southern US and the future track/development of a tropical disturbance that may move inland from the Gulf of Mexico and track into the southern Ohio Valley towards the end of the week. Decided to keep PoPs generic for now. Temperatures will remain below average through the extended period, with highs in the upper 40s to lower 50s and lows in the 30s to lower 40s. && .AVIATION /00Z Saturday THROUGH Wednesday/... A line of strong to severe thunderstorms continues to move east across the area ahead of a cold front. Strong wind gusts have been reported with this line and even some large hail. As the cold front approaches, winds have been diminishing to around 10 knots but do increase after the line moves through the area. Expecting winds between 15 and 25 knots after frontal passage this evening. Ceilings will drop with the front to between 1500 and 700 feet across the area. Expecting some drizzle to knock visibilities down to around 2 statute miles. Gradual improvement expected to VFR from west to east late overnight into tomorrow morning. Winds diminish tomorrow out of the north at 10 knots or less. Outlook...Non-VFR possible with periods of rain Sunday night through Wednesday. Thunderstorms possible Sunday night and Monday. && .MARINE... A strong cold front will push thunderstorms east across the lake this evening. Some thunderstorms will be capable of producing strong wind gusts. Winds will become northwesterly and increase to 15 to 25 knots after the frontal passage and a Small Craft Advisory is in effect this evening through Saturday afternoon. Northerly winds will gradually decrease to 10 to 15 knots by Saturday afternoon and will become easterly to northeasterly as a warm front lifts north towards the lake Sunday afternoon. Winds will be variable Monday through Wednesday and will generally remain below 15 knots. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...Small Craft Advisory until 5 PM EDT Saturday for LEZ142>149. && SYNOPSIS...Jaszka NEAR TERM...Jaszka SHORT TERM...Maines LONG TERM...Maines AVIATION...Lombardy MARINE...Maines
Hazardous weather outlook, Oct 23, 6:55 PM EDT, 1 hour 50 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 655 PM EDT Fri Oct 23 2020 LEZ144-145-164-165-OHZ009-010-019-027>030-036-037-242300- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH-Erie-Lorain- Huron-Wyandot-Crawford-Richland-Ashland-Marion-Morrow- 655 PM EDT Fri Oct 23 2020 ...SEVERE THUNDERSTORM WATCH 501 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Lake Erie, north central Ohio and northwest Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. LEZ061-142-143-146>149-162-163-166>169-OHZ003-006>008-011>014-017- 018-020>023-031>033-038-047-089-PAZ001>003-242300- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Cuyahoga-Lake-Geauga-Ashtabula Inland-Hancock-Seneca- Medina-Summit-Portage-Trumbull-Wayne-Stark-Mahoning-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford- 655 PM EDT Fri Oct 23 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie, western Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Oct 23, 8:11 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Cleveland OH
811 PM EDT Fri Oct 23 2020
OHZ012>014-023-089-240100-
Geauga-Lake-Trumbull-Ashtabula Lakeshore-Ashtabula Inland-
811 PM EDT Fri Oct 23 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN TRUMBULL...
EASTERN GEAUGA...NORTHEASTERN LAKE AND ASHTABULA COUNTIES...
At 811 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Geneva-On-The-Lake to 6 miles north
of Middlefield to near Burton. Movement was east at 50 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Ashtabula, Conneaut, Geneva-On-The-Lake, Geneva, Madison, North
Kingsville, Middlefield, Kinsman, North Bloomfield, Orwell, Burton,
Andover, West Farmington, Huntsburg, Claridon, Austinburg, Montville,
Kingsville, Hartsgrove and Roaming Shores.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4146 8052 4139 8097 4137 8132 4156 8119
4182 8109 4185 8103 4187 8090 4191 8080
4192 8072 4198 8052
TIME...MOT...LOC 0011Z 259DEG 43KT 4188 8091 4155 8106 4143 8122
JaszkaLocal storm report, Oct 23, 8:15 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
815 PM EDT FRI OCT 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM TSTM WND DMG 1 SW HIGHLAND HEIGHTS 41.54N 81.49W
10/23/2020 CUYAHOGA OH 911 CALL CENTER
TREE DOWN ON WIRES. TIME ESTIMATED FROM
RADAR.
&&Local storm report, Oct 23, 8:22 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
822 PM EDT FRI OCT 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM TSTM WND DMG 3 SSE CHESTERLAND 41.49N 81.32W
10/23/2020 GEAUGA OH 911 CALL CENTER
TREE DOWN. TIME ESTIMATED FROM RADAR.
&&Local storm report, Oct 23, 8:33 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
833 PM EDT FRI OCT 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM TSTM WND DMG 3 ENE SOUTH RUSSELL 41.45N 81.27W
10/23/2020 GEAUGA OH PUBLIC
TREES AND WIRES DOWN. TIME ESTIMATED VIA
RADAR.
&&
ANMSpecial weather statement, Oct 23, 8:38 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Cleveland OH
838 PM EDT Fri Oct 23 2020
PAZ001>003-240200-
Northern Erie-Southern Erie-Crawford-
838 PM EDT Fri Oct 23 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ERIE AND CRAWFORD
COUNTIES...
At 838 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Conneaut to 9 miles southeast of
North Kingsville to near Orwell. Movement was northeast at 55 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Erie, Meadville, Corry, Edinboro, Titusville, North East, Union City,
Girard, Cambridge Springs, Waterford, Albion, Linesville, Wattsburg,
Adamsville, Pymatuning Central, Riceville, Harmonsburg, Guys Mills,
Pymatuning North and Atlantic.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4162 7982 4149 8000 4149 8052 4198 8052
4204 8031 4212 8013 4213 8015 4214 8009
4215 8011 4214 8014 4217 8012 4217 8008
4215 8010 4215 8006 4227 7977 4201 7976
4199 7961 4162 7961
TIME...MOT...LOC 0038Z 245DEG 48KT 4203 8060 4180 8058 4154 8075
JaszkaLocal storm report, Oct 23, 8:42 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
842 PM EDT FRI OCT 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG 2 NNE TIFFIN 41.15N 83.15W
10/23/2020 SENECA OH PUBLIC
TREE DOWN ON POWERLINES. TIME ESTIMATED VIA
RADAR.
&&
ANMThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 8:11 PM EDT | Special Weather Statement | CLE | Ashtabula, Geauga | 49 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.